Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 12, 2013, 5:24 PM MDT for Doña Ana County, Otero County, New Mexico. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2013, 5:24 PM MDT (23:24 UTC)
- Expired
- Jun 12, 2013, 6:30 PM MDT
- In force
- 66 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Doña Ana County, NM, Otero County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:31 PM MDT | TSTM WND GST 56 | 3 Sw Holloman Afb, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3690 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
802 WUUS54 KEPZ 122324 SVREPZ NMC013-035-130030- /O.NEW.KEPZ.SV.W.0039.130612T2324Z-130613T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 524 PM MDT WED JUN 12 2013 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO... WEST CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 630 PM MDT * AT 515 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF WHITE SANDS NATIONAL MONUMENT THIS STORM WAS NEARLY STATIONARY. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... WHITE SANDS NATIONAL MONUMENT... HOLLOMAN AFB... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. && LAT...LON 3292 10614 3277 10593 3239 10610 3274 10650 TIME...MOT...LOC 2324Z 224DEG 1KT 3273 10609 $$ HEFNER
2 follow-up statements
692 WWUS54 KEPZ 122356 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 556 PM MDT WED JUN 12 2013 NMC013-035-130030- /O.CON.KEPZ.SV.W.0039.000000T0000Z-130613T0030Z/ OTERO NM-DONA ANA NM- 556 PM MDT WED JUN 12 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTHEASTERN DONA ANA AND WEST CENTRAL OTERO COUNTIES UNTIL 630 PM MDT... AT 554 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF WHITE SANDS NATIONAL MONUMENT MOVEMENT WAS NEARLY STATIONARY. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. IN ADDITION...HOLLOMAN AFB REPORTED A PEAK WIND OF 46 MPH AT 528 PM WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITE SANDS NATIONAL MONUMENT... HOLLOMAN AFB... BOLES ACRES... LAT...LON 3292 10614 3277 10593 3239 10610 3274 10650 TIME...MOT...LOC 2355Z 224DEG 1KT 3274 10608 $$ HEFNER
790 WWUS54 KEPZ 130018 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 618 PM MDT WED JUN 12 2013 NMC013-035-130027- /O.CAN.KEPZ.SV.W.0039.000000T0000Z-130613T0030Z/ OTERO NM-DONA ANA NM- 618 PM MDT WED JUN 12 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN DONA ANA AND WEST CENTRAL OTERO COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. GUSTY WINDS ARE STILL POSSIBLE IN THIS AREA. LAT...LON 3292 10614 3277 10593 3239 10610 3274 10650 TIME...MOT...LOC 0017Z 224DEG 1KT 3274 10608 $$ HEFNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:40 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 12, 2:40 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 240 PM MDT WED JUN 12 2013 .SYNOPSIS... HIGH PRESSURE OVER THE AREA WILL KEEP CONDITIONS HOT AND MOSTLY DRY FOR THE REMAINDER OF THIS AFTERNOON AND INTO THE EARLY EVENING. THE HIGH PRESSURE WILL SHIFT EAST OVERNIGHT AND ALLOW SLIGHTLY COOLER TEMPERATURES AND MORE MOISTURE BACK INTO THE REGION. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SATURDAY. BETTER CHANCES FOR RAINFALL WILL BE EAST OF THE RIO GRANDE. HOT AND MOSTLY DRY CONDITIONS WILL RETURN TO THE AREA SUNDAY AS HIGH PRESSURE RE-BUILDS OVER THE REGION. ISOLATED MOUNTAIN THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF THE WEEK. AFTERNOON TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WITH LOWER 100'S EXPECTED FOR MOST OF NEXT WEEK. && .DISCUSSION... HOT AND MOSTLY DRY CONDITIONS WILL CONTINUE FOR THE REST OF THIS AFTERNOON AND EARLY EVENING WITH LOWLAND TEMPERATURES REACHING THE LOWER 100'S. ISOLATED THUNDERSTORMS OVER THE SACRAMENTO MOUNTAINS WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS WITH LIGHT AND SPOTTY RAIN AMOUNTS AND DRY LIGHTNING POSSIBLE. SMOKE FROM THE SILVER FIRE NEAR HILLSBORO MAY SETTLE DOWN INTO BOTH THE MIMBRES AND RIO GRANDE VALLEYS OF GRANT AND SIERRA COUNTIES DUE TO MOUNTAIN BASED DRAINAGE WINDS BY EARLY MORNING. HIGH PRESSURE ALOFT THAT HAS MAINTAINED THIS HOT WEATHER PATTERN WILL DRIFT MORE TO THE EAST OVERNIGHT IN RESPONSE TO A WESTWARD MOVING UPPER LOW...THAT IS APPROACHING THE AREA FROM THE EAST. AS A RESULT...A LOWER LEVEL EAST TO SOUTHEAST FLOW WILL INCREASE AND BRING MORE MOISTURE TO THE REGION. THE INCREASED MOISTURE WILL BE ABLE TO FUEL ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS STARTING THURSDAY AFTERNOON. THUNDERSTORM COVERAGE ON THURSDAY WILL BE MAINLY LIMITED TO THE MOUNTAINS OF THE SAC AND GILA REGIONS AND LOWLAND AREAS EAST OF THE RIO GRANDE IN THE AFTERNOON AND EVENING. SOME OF THE RAINFALL MAY BE MORE MODERATE IN INTENSITY...ESPECIALLY EAST OF EL PASO. ONE MODEL DOES INDICATE A MORE WIDESPREAD PATTERN FOR THURSDAY AFTERNOON AND EVENING WHILE OTHER MODELS ARE MORE PESSIMISTIC ON RAIN CHANCES AND COVERAGES. COVERAGE MAY BE MORE WIDE SPREAD ON FRIDAY AS THE UPPER LOW TO OUR SOUTHEAST BEGINS TO TRACK NORTHWARD ON A PATH THAT WILL TAKE IT EAST OF THE AREA. MODELS ARE SIMILAR ON TRACK OF THE SYSTEM BUT DIFFER ON AMOUNT OF AVAILABLE MOISTURE AND THUNDERSTORM FREQUENCY OVER OUR AREA. FOR NOW WILL KEEP THUNDERSTORMS GENERALLY IN THE SLIGHT CATEGORY FOR MOST LOCATIONS WITH A CHANCE OF THUNDERSTORMS FOR OTERO AND HUDSPETH COUNTIES. HIGHER PRECIPITABLE WATER VALUES ARE INDICATIVE OF A POTENTIAL FOR MORE MODERATE RAIN CHANCES. HAIL THREAT MAY BE LESS OF PROBLEM BUT STRONG OUTFLOW WINDS REMAIN AN ISSUE WITH THESE STORMS. THE INCREASED MOISTURE AND CLOUDS WILL KEEP TEMPERATURES DOWN SOMEWHAT WITH MIDDLE 90S EXPECTED ACROSS THE LOWLANDS. RAIN CHANCES WILL BEGIN TO DIMINISH OUT WEST ON SATURDAY AS MOISTURE BEGINS TO RETREAT EASTWARD. THERE WILL STILL BE CHANCE OF THUNDERSTORMS FOR EAST AREAS THROUGH SATURDAY NIGHT. THE HIGH PRESSURE RIDGE WILL REBUILD OVER THE AREA BY SUNDAY WITH A RETURN TO HOT CONDITIONS EXPECTED. LOWER 100'S ARE EXPECTED ACROSS THE LOWLANDS FOR MUCH OF NEXT WEEK. THE PATTERN CHANGE WILL NOT FLUSH OUT MOISTURE RIGHT AWAY...SO ENOUGH RESIDUAL MOISTURE WILL REMAIN TO FUEL THE DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS...FOR MAINLY THE MOUNTAIN ZONES. RAIN AMOUNTS WILL BE GENERALLY LIGHT AND SPOTTY. THIS PATTERN IS LIKELY TO STICK AROUND FOR AT EAST THE FIRST PART OF NEXT WEEK. IT IS POSSIBLE SUBSEQUENT MODEL RUNS MAY ENHANCE A SOUTHWEST FLOW OVER THE AREA WHICH WOULD ONLY MAKE CONDITIONS EVEN DRYER WHILE KEEPING TEMPERATURES THE SAME. && .AVIATION...VALID 13/00Z-14/00Z. VFR CONDITIONS WITH SKIES SKC-FEW100 WILL PREVAIL THROUGH THIS AFTERNOON EXCEPT FOR ISOLATED CB/TSRA ALONG THE EAST SLOPES OF THE SACRAMENTO MOUNTAINS. INCREASING SOUTHEASTERLY FLOW AND AN APPROACHING INVERTED TROUGH OVER NORTHEASTERN MEXICO WILL RESULT IN INCREASING CONVECTION THURSDAY AND ESPECIALLY FRIDAY AFTERNOONS. THUNDERSTORMS WILL MAINLY BE EAST OF THE RIO GRANDE THURSDAY AFTERNOON AND WILL FAVOR THE HIGHER TERRAIN OF OTERO AND HUDSPETH COUNTIES... BUT ISOLATED THUNDERSTORMS WILL MOVE INTO THE LOWLANDS WITH THE POTENTIAL FOR GUSTY WINDS. SMOKE PLUME ASSOCIATED WITH THE SILVER FIRE BETWEEN KSVC AND KTCS MOSTLY DRIFTING TO THE NNW THIS AFTERNOON. SMOKE WILL DRAIN DOWN INTO THE MIMBRES AND PERCHA CREEK VALLEYS OVERNIGHT INTO EARLY TOMORROW MORNING CAUSING REDUCED VISIBILITIES IN THOSE AREAS. && .FIRE WEATHER... LOW LEVEL SOUTHEAST FLOW AND AN APPROACHING INVERTED TROUGH WILL BRING SOME INCREASE IN MOISTURE AND DECREASE IN TEMPERATURE TO THE REGION OVER THE NEXT COUPLE OF DAYS. THUNDERSTORMS WILL INCREASE IN COVERAGE THURSDAY...MAINLY EAST OF THE RIO GRANDE AND IN THE HIGHER ELEVATIONS. THE GILA REGION...INCLUDING THE BLACK RANGE...WILL SEE ISOLATED AND DRIER THUNDERSTORMS THURSDAY. FRIDAY WILL BE THE MORE ACTIVE DAY THUNDERSTORM-WISE BUT WITH THE BULK OF THE MOISTURE STAYING EAST OF THE RIO GRANDE...STORMS OVER THE GILA WILL TEND TO BE DRY OR "MIXED" ... PRODUCING LIGHTNING BUT WITH RELATIVELY LOW PRECIP AMOUNTS. THE UPPER RIDGE WILL BUILD BACK IN FOR THE WEEKEND AND MUCH OF NEXT WEEK. HOT WEATHER WILL RETURN AND THUNDERSTORMS WILL AGAIN MOSTLY BE LIMITED TO THE HIGHER TERRAIN. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 77 97 76 95 75 / 0 10 20 20 20 SIERRA BLANCA 67 93 68 92 70 / 0 20 30 30 30 LAS CRUCES 68 98 67 94 65 / 0 10 10 10 10 ALAMOGORDO 68 99 69 93 69 / 0 10 10 20 20 CLOUDCROFT 52 76 55 74 52 / 10 20 20 40 30 TRUTH OR CONSEQUENCES 70 99 68 95 69 / 0 10 10 10 10 SILVER CITY 62 95 60 91 59 / 10 10 20 20 20 DEMING 64 99 63 96 62 / 0 10 10 10 10 LORDSBURG 64 98 63 95 63 / 0 10 10 10 10 WEST EL PASO METRO 75 97 76 95 75 / 0 10 20 20 20 DELL CITY 68 95 66 92 64 / 0 10 20 30 30 FORT HANCOCK 69 97 73 97 73 / 0 10 20 30 30 LOMA LINDA 68 88 69 89 67 / 0 10 20 30 30 FABENS 74 96 75 96 71 / 0 10 20 20 20 SANTA TERESA 71 98 70 94 67 / 0 10 20 10 10 WHITE SANDS HQ 75 96 77 93 75 / 0 10 10 20 20 JORNADA RANGE 64 97 59 93 58 / 0 10 10 10 10 HATCH 68 95 68 91 68 / 0 10 10 10 10 COLUMBUS 67 98 67 95 68 / 0 10 10 10 10 OROGRANDE 70 98 69 95 67 / 0 10 20 20 20 MAYHILL 58 82 60 80 58 / 10 20 20 40 30 MESCALERO 55 83 55 83 52 / 10 20 20 30 30 TIMBERON 55 81 55 79 53 / 10 20 20 30 30 WINSTON 60 89 56 87 55 / 10 10 10 20 20 HILLSBORO 66 93 64 91 64 / 10 10 10 10 10 SPACEPORT 66 97 63 93 67 / 0 10 10 10 10 LAKE ROBERTS 59 93 57 88 55 / 10 10 20 20 20 HURLEY 65 93 64 91 63 / 10 10 20 10 10 CLIFF 62 100 58 97 55 / 0 10 10 10 10 MULE CREEK 57 95 47 94 45 / 0 10 10 10 10 FAYWOOD 65 92 64 91 63 / 10 10 20 10 10 ANIMAS 64 100 63 96 63 / 0 10 10 10 10 HACHITA 62 97 60 96 62 / 0 10 10 10 10 ANTELOPE WELLS 64 96 62 96 63 / 0 10 10 10 10 CLOVERDALE 62 94 60 91 61 / 0 10 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/25 LUNDEEN/HARDIMAN
Hazardous weather outlook, Jun 12, 11:13 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1113 AM MDT WED JUN 12 2013 NMZ401>417-TXZ418>424-131715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1113 AM MDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE AREA OF HIGH PRESSURE OVER THE AREA WILL MAINTAIN HOT AND DRY CONDITIONS ACROSS THE AREA THIS AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP OVER THE SACRAMENTO MOUNTAINS AND IN THE GILA REGION THIS AFTERNOON AND EARLY EVENING. THESE STORMS WILL NOT PRODUCE VERY MUCH RAINFALL WITH ONLY SPOTTY LIGHT AMOUNTS EXPECTED. THESE STORMS WILL ALSO PRODUCE GUSTY WINDS. SMOKE FROM THE SILVER FIRE MAY SETTLE DOWN INTO VALLEYS AND COMMUNITIES NEAR THE FIRE BY THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE WILL INCREASE ACROSS THE AREA FROM EAST TO WEST ON THURSDAY AND FRIDAY. THIS WILL RESULT IN ISOLATED LOWLAND AND SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS BOTH DAYS. THE INCREASED MOISTURE WILL RESULT IN SLIGHTLY COOLER TEMPERATURES THROUGH SATURDAY. HOT AND MOSTLY DRY CONDITIONS WILL RETURN TO THE AREA ON SUNDAY AND WILL PERSIST THROUGH MOST OF NEXT WEEK WITH LOWER 100'S EXPECTED FOR THE LOWLANDS. RESIDUAL MOISTURE WILL HELP FUEL ISOLATED MOUNTAIN THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT REPORTS OF SIGNIFICANT WEATHER ARE ALWAYS WELCOME. LUNDEEN
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.